What, Me Worry?

TDD_DeviceLast time I was tested at keyboarding, I scored 135 wpm with zero errors. Speed was important for the job I was applying, a Relay Operator for the deaf. A TDD (Telecommunication Device for the Deaf) was used in the home of the deaf person, it was also utilized for hearing persons who were mute but could read. All this information has nothing to do with the subject of which I will write, but, it is important so that you know I can fit a lot of words into ten minutes of writing with my super duper, speedy little fingers but still have a difficult time keeping up with my lightening fast mind. Hardy har har…

FlareUp1Yesterday, it was my turn, my turn to have a visit at our family physician. My intent was to tell him that I needed help with my continuing digestive problems. I even typed out a bullet-type list of how I suffered with my most recent episode of pain last weekend.

Our family physician is a nice guy, I like him. Prior to finding out I had breast cancer, my visits with him were confined to complaints of seasonal allergies and sinus infections bi-annually – most likely caused by the blasted allergies where we live which seem to last year long.

Prior to his entering the room, his nurse took my vitals and conveyed her version of the reason for my visit into their computerized system. While I explained the “flare up” to her, I handed her my neat little list which described the CRAZY pain I felt during my latest “flare up.” She began typing into the system, mind you, she’s not as fast as I am, and it seemed that her fingers could not keep up with what her brain was telling her. So, she grabbed the note paper I had given to her, my file, and said that it would be easier for her to just, she mumbled incoherently, and left the room. Gheez! Didn’t this just happen to me a short while back when the new Oncologist RAN out of the room?

VillageDamned

©Village of the Damned

I started wondering what was wrong with me, why was I having this effect upon female medical personnel? Did I stink? Were my eyes beginning to glow red or yellow? Did I have a dark cloud hanging about me? I should not have stank, I took my daily shower, used deodorant, dabbed on a little “Tommy” perfume, very sparingly. Beyond smelling bad, however, I could not see myself to decipher if my eyes were in fact glowing or if I was shrouded in darkness.

Fifteen or twenty minutes passed before the doctor came in the room. He made some small talk before arriving at the reason for my visit. One of the subjects of small talk was his query about my visit with the Oncologist to whom he referred me. I point blank told him that she lied to me and I would not even let her treat me dogs much less a human being! He was stunned at how visibly irritated I was at the mention of her and quickly changed the subject after asking what I decided to do for an Oncologist. When I told him that Integris has a terrific Concierge program, he gave me a high five and happily changed the subject and his concentration to my at-hand physical ailments.

After much discussion about my pains, he switched the subject and asked if I was still taking the smallest dosage of Zoloft (anti-depressant) to which I answered “No,” because it was incompatible with Tamoxifen which I recently started taking after the horrid Oncologist told me how I would DIE if I did not take the hormone blocker.

Dr. P’s fingers were typing away, researching my claim that Zoloft was incompatible with Tamoxifen. He found that I was correct and tried to pair other anti-depressants which only had the same incompatibility of reducing the effect of the hormone blocker.

“Well, with everything that is going on for you, you need to be on something, with your nerves… You know, some people are naturally a little on the nervous side and there are others whose nervousness is magnified. Women are more prone to nervousness and..” He kept talking but by this point, my NERVOUS mind was already wandering, rather, worrying about what the heck was he talking about? Was he telling me that I’m a nervous wreck? Holy crap! Now I have to worry about having a mental problem?

How does he know “everything that is going on for you”.. sure, he knows a little bit about what’s going on with my husband. Harry’s recent X-rays of his shoulder and hips, the ones of his shoulder showed “severe aortal atherosclerosis”… his MRI showed blockage in his left femoral artery. His shoulder shows tears and his hip has something wrong with it too. Meanwhile, I have a dog

BuddyBloodyPaw

©Swoosieque

who is chewing his paw off due to diabetic neuropathy. It has been a MONTH of my cleaning and bandaging it, administering two different types of oral medications, and just when I thought we were on the road to a complete recovery, he chewed it up yesterday AND chewed the next digit up as well!! Blood everywhere!!

“Ahhhh, I have it,” Dr. P. proclaimed, “Alprazolam, let’s just see… yes, it is compatible with Tamoxifen. This should work for you. You might want to take it at night, before bedtime just in case it makes you drowsy during daytime. This should do the trick!” He smiled as if he had solved the JFK assassination conspiracy!

“That’s it,” I sadly thought, “I am a bona fide, fu~king lunatic!”

So, here I am, two days, or is it one day, after starting my bedtime Xanax? Ok, last night was the second night of taking Xanax before bed, .5mg and I slept like a rock! But, I’m still VERY aware, VERY alert of all my worries about my husband’s health issues and how I think it is time to have my beloved Buddy put to sleep even though my husband vehemently disagrees with me. Why, just yesterday, I actually scream-cried at him on our front stoop as he was leaving after lunch, “YOU don’t have to clean up the bloody messes on the carpet do you? YOU don’t have to put the ‘cone of shame’ around his neck to restrain him from licking, YOU don’t have to soak the wounded paw, apply medications, wrap it and watch him LIMP!! YOU don’t see the pain that I see!!” And at that moment of emotional explosion, tears poured down my face, you could hear my quivering voice echo the breaking of my heart.

CryAlone“So f~ck it then! Put him down, I’ve had it!” And he slammed his pickup’s door and left for work. I retreated into the house where I cried and cried, big, long, bottom-of-the-heart sobs.

There is no end to this ten minute writing, the issues continue until… until there are resolutions to the subjects of my worries.

DAILY POST – Ready, Set, Done. Today, write about anything — but you must write for exactly ten minutes, no more, no less.

BAR_LINE2

More Participants in The Daily Post’s Prompt, September 18, 2014:

Advertisements

13 responses to “What, Me Worry?

  1. Your doctor isn’t going to get any prizes for diplomacy, but you do have a lot on your plate. There’s nothing wrong with having some chemical assistance to deal with it. I take medication to help me sleep, to stabilize moods, to make me just plain FEEL better. I figure I’ve earned it. So have you.

    Liked by 1 person

  2. Never let it be said that those that need chemical assistance are in any way weak of character! Sometimes life just seems to blast you from every possible direction. I feel for you deep in my woman’s heart on so many levels. Heartache for your beloved pet, fear for yourself and your partner and the frustration that comes from all of that juggling. We all need to vent. Just enough to let some of that pain, fear, rage and steam out so that we don’t just explode into a thousand shards of shattered dreams. I hope that you and your hubs can take a small moment out of your day and just appreciate all that you two are experiencing together- and remember that through it all you still have each other. **hugs**

    Liked by 1 person

  3. Sometimes life doesn’t just kick you, but kicks you over and over when you are down. If the meds will help you get through your days, with a little less torment – no use beating yourself up on top of it all. The best thing in your circumstance is to be as loving and compassionate to yourself as possible, as a general practice.

    Liked by 1 person

  4. I worked at the NHS in the U.K. for almost 20 years…… nothing surprises me anymore. Sorry you have had such a horrible experience

    Liked by 1 person

  5. First I do have to give it up to you for writing this much in 10 minutes, you were right and you proved it certainly ! 🙂

    I’m sorry about your dog, your buddy, I hope whatever you decide it is going to be for his own peace. Despite of so many worries and problems you are still standing, still strong, Sure there must be moments of doubt and fog but then there are moments of clarity too.

    My hugs and prayers for you.

    Liked by 1 person

  6. Thanks for sharing this intense emotional trip in the ten minute prompt. The fingers can truly just bleed out out one’s heart and soul.

    Liked by 1 person

Thoughts on this?

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s